Tamoxifen causing visual problems

I had a sight test in August and a new prescription for glasses.I saw the optician last week and she was very concrned at the rapid deterioration since then. i’ve been on tamoxifen since July. Has anyone else had sight problems???
Love Julie X

Hi Julie

There is some information in our factsheet about tamoxifen causing visual disturbances, you can read it via the following link:

breastcancercare.org.uk/docs/tamoxifen__november_06_0.pdf

You are also welcome to call our helpline on 0808 800 6000 for further information and advice from our team of specialist nurses, the line is open Mon-Fri 9am-5pm and Sat 9am-2pm.

Hope you find this helpful.

Best wishes
Lucy
Moderator
Breast Cancer Care

Hi Julie,

I had a sight test in January (a month before my diagnosis) and about 6 months later, I found I had to use my reading glasses all the time and they weren’t doing the job. I had been on Tamoxifen for a few months by then. I needed a stronger prescription, which suprised my optician, although he said that at my age (46) eyes do tend to worsen.
I had the backs of my eyes, retinas, and other stuff all tested – all clear.

My optician wasn’t able to say that the worsening eyesight was down to the Tamoxifen, because of my age.

Good luck,

Jacki xx

Thanks Lucy and Jacki,
I’m of to optician again tomorrow, so hopefully just my age too(40)
love Julie X